Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 21, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 21, 2010, 10:24 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 10:24 PM EDT (02:24 UTC)
- Expired
- May 22, 2010, 6:34 PM EDT
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Allen County, IN, Huntington County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 14.93 ft at May 22, 2010, 4:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
265 WGUS43 KIWX 220224 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EDT FRI MAY 21 2010 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES HEAVY RAINFALL OBSERVED ON FRIDAY WILL BRING THE LITTLE RIVER ABOVE HUNTINGTON ABOVE FLOOD STAGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC003-069-169-230224- /O.NEW.KIWX.FL.W.0021.100522T0224Z-100523T0611Z/ /LRHI3.1.ER.100522T0215Z.100522T0300Z.100522T0611Z.NO/ 1024 PM EDT FRI MAY 21 2010 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER ABOVE HUNTINGTON * UNTIL LATE SATURDAY NIGHT. * AT 9 PM FRIDAY THE STAGE WAS 14.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND CREST NEAR 15.4 FEET AROUND 11 PM FRIDAY MAY 21 AND FALL BELOW FLOOD STAGE AROUND 2 AM SATURDAY MAY 22. * AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET WHICH OCCURRED ON APR 6 2009. $$
3 follow-up statements
894 WGUS83 KIWX 220924 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 524 AM EDT SAT MAY 22 2010 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING ALLEN COUNTY TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART... BRANCH AND ST. JOSEPH COUNTIES .MINOR FLOODING OF MANY AREA RIVERS IS EXPECTED GIVEN RAINFALL ACROSS THE REGION OF 2 TO 4 INCHES ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC003-069-169-230924- /O.EXT.KIWX.FL.W.0021.000000T0000Z-100523T1313Z/ /LRHI3.1.ER.100522T0924Z.100522T1200Z.100522T1313Z.NO/ 524 AM EDT SAT MAY 22 2010 FOR THE LITTLE RIVER ABOVE HUNTINGTON * UNTIL SUNDAY MORNING. * AT 5 AM SATURDAY THE STAGE WAS 14.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 15.3 FEET AROUND 8 AM SATURDAY MAY 22 AND FALL BELOW FLOOD STAGE AROUND 9 AM SATURDAY MAY 22. * AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET WHICH OCCURRED ON APR 6 2009. $$ INC003-OHC125-230924- /O.CON.KIWX.FL.W.0024.000000T0000Z-100523T2051Z/ /FTWI3.1.ER.100522T0635Z.100522T1200Z.100522T2051Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT FORT WAYNE * UNTIL SUNDAY AFTERNOON. * AT 4 AM SATURDAY THE STAGE WAS 17.8 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 4 PM SATURDAY MAY 22. * AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET WHICH OCCURRED ON APR 7 2009. $$ OHC171-230923- /O.CON.KIWX.FL.W.0027.100522T1245Z-100525T1602Z/ /MONO1.1.ER.100522T1245Z.100523T1200Z.100524T1602Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * FROM THIS MORNING TO TUESDAY AFTERNOON. * AT 7 AM FRIDAY THE STAGE WAS 8.4 FEET AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY MORNING AND CREST NEAR 12.7 FEET AROUND 8 AM SUNDAY MAY 23 AND FALL BELOW FLOOD STAGE AROUND 12 PM MONDAY MAY 24. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET WHICH OCCURRED ON FEB 13 2009. $$ INC003-033-OHC039-230923- /O.CON.KIWX.FL.W.0025.000000T0000Z-100524T1233Z/ /NVLI3.1.ER.100522T0907Z.100522T1800Z.100523T1233Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL MONDAY MORNING. * AT 4 AM SATURDAY THE STAGE WAS 11.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 12.7 FEET AROUND 2 PM SATURDAY MAY 22 AND FALL BELOW FLOOD STAGE AROUND 8 AM SUNDAY MAY 23. * AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET WHICH OCCURRED ON MAR 15 2010. $$ INC003-230923- /O.CON.KIWX.FL.W.0023.000000T0000Z-000000T0000Z/ /ROOI3.1.ER.100522T0509Z.100522T0845Z.000000T0000Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE * UNTIL FURTHER NOTICE. * AT 5 AM SATURDAY THE STAGE WAS 14.1 FEET AND RISING. * FLOOD STAGE IS 12.0 FEET. * AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER INCREASES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.6 FEET WHICH OCCURRED ON APR 7 2009. $$ OHC039-051-171-230923- /O.CON.KIWX.FL.W.0026.000000T0000Z-100524T1426Z/ /STRO1.1.ER.100522T0903Z.100522T1800Z.100523T1426Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL MONDAY MORNING. * AT 5 AM SATURDAY THE STAGE WAS 11.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 11.7 FEET AROUND 2 PM SATURDAY MAY 22 AND FALL BELOW FLOOD STAGE AROUND 10 AM SUNDAY MAY 23. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.7 FEET WHICH OCCURRED ON APR 14 2008. $$ INC039-MIC023-149-230923- /O.CON.KIWX.FL.W.0020.000000T0000Z-100524T0600Z/ /TRVM4.1.ER.100521T1944Z.100522T0300Z.100523T0600Z.NO/ 524 AM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS * UNTIL LATE SUNDAY NIGHT. * AT 12 AM SATURDAY THE STAGE WAS 8.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE AROUND 2 AM SUNDAY MAY 23. * AT 9.0 FEET...MODERATE FLOODING OF SCIDMORE PARK CAN BE EXPECTED. EVACUATION OF SOME ANIMALS IN THE PARK ZOO CAN ALSO BE EXPECTED. HIGH WATER AFFECTS SEVERAL BUSINESSES AND FLOODS THE BASEMENTS OF HOMES ALONG SOUTH MAIN, GREEN, AND JACKSON STREETS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET WHICH OCCURRED ON FEB 13 2001. $$
249 WGUS83 KIWX 221715 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 PM EDT SAT MAY 22 2010 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES .HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS HAS CAUSED THE LITTLE RIVER ABOVE HUNTINGTON TO RISE TO NEAR FLOOD STAGE AND THE ADDITIONAL HEAVY RAINFALL FROM YESTERDAY IS EXPECTED TO CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC003-069-169-231715- /O.EXT.KIWX.FL.W.0021.000000T0000Z-100524T0611Z/ /LRHI3.1.ER.100522T1735Z.100522T2200Z.100523T0611Z.NO/ 115 PM EDT SAT MAY 22 2010 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER ABOVE HUNTINGTON * UNTIL LATE SUNDAY NIGHT. * AT SATURDAY AFTERNOON THE STAGE WAS 14.6 FEET AND STEADY * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.4 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AROUND VERY EARLY SUNDAY MORNING . * AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS. $$
547 WGUS83 KIWX 222234 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 634 PM EDT SAT MAY 22 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND WABASH COUNTIES WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC003-069-169-222304- /O.CAN.KIWX.FL.W.0021.000000T0000Z-100524T0611Z/ /LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 634 PM EDT SAT MAY 22 2010 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER ABOVE HUNTINGTON * AT 5 PM SATURDAY THE STAGE WAS 14.4 FEET * FLOOD STAGE IS 15.0 FEET. $$ INC017-103-169-222304- /O.CAN.KIWX.FL.W.0030.000000T0000Z-100524T0000Z/ /WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 634 PM EDT SAT MAY 22 2010 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT WABASH * AT 5 PM SATURDAY THE STAGE WAS 11.9 FEET * FLOOD STAGE IS 14.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 21, 7:29 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 21, 7:29 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 729 PM EDT FRI MAY 21 2010 .AVIATION... AN UPPER LOW AND ASSOCIATED SFC LOW WAS MOVING EAST. THE BULK OF THE SHOWERS ASSOCIATED WITH THIS SYSTEM SHOULD CLEAR SBN AND FWA BY 02Z. KEPT A TEMPO GROUP AT FWA UNTIL 02Z FOR SOME LINGERING STORMS. OTHERWISE...SOME LIGHT SHOWERS AND/OR AREAS OF DRIZZLE ARE EXPECTED OVERNIGHT. EXPECT IFR CONDITIONS TO DEVELOP OVERNIGHT. THE CONDITIONS SHOULD IMPROVE SATURDAY AS THE LOW WEAKENS AND DRIFTS EAST. && .PREV DISCUSSION... /ISSUED 359 PM EDT FRI MAY 21 2010/ SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT...THE MAIN CONCERN IS THE POTENTIAL FOR SEVERE STORMS...BUT ALSO FOR FLOODING. SOME TRAINING OF STORMS ON THE LATEST RADAR SCANS INDICATE THE POTENTIAL FOR HEAVY RAIN... SO GIVEN REPORTS OF SOME FLOODING IN ELKHART AND RADAR/SFC REPORTS OF HEAVY RAIN...WILL CONTINUE TO MENTION THE POTENTIAL FOR HEAVY RAIN. SPC MESO ANALYSIS INDICATES CAPE VALUES HAVE RISEN OVER 1000 J/KG OVER SOUTHEAST AREAS WHERE STORMS HAVE YET TO OCCUR. ONGOING CONVECTION AHEAD OF THE APPROACHING FRONT WILL LIKELY MAKE IT HARDER FOR STORMS TO BECOME SEVERE OVER WEST AREAS AHEAD OF THE FRONT...HOWEVER...GIVEN CELL MERGERS ON RADAR AND SOME EARLIER REPORTS OF WIND DAMAGE IN ELKHART AND THREE RIVERS...THE POTENTIAL FOR STORMS TO BECOME SEVERE CONTINUES THIS AFTERNOON. OTHERWISE... THE UPPER LOW WAS OVER NE IL AND WILL CONTINUE TO LIFT NORTHEAST AS A LARGE TROF DIGS DOWNSTREAM. PRECIPITATION SHOULD END FROM WEST TO EAST LATE TONIGHT AND EARLY SATURDAY. HAVE ADDED SOME DRIZZLE OVERNIGHT GIVEN UPPER AIR PROFILES. OTHERWISE...CONDITIONS SHOULD DRY OUT SATURDAY. LONG TERM... SUNDAY THROUGH FRIDAY. LITTLE CHNG TO ONGOING CONSISTENT AND WARM LONG TERM PD. 12 UTC GUIDANCE SUITES TRENDING TOWARD GENERAL CONSENSUS...WITH HIR CONFIDENCE FOR WARM/DRY FCST ESPCLY DYS3-6. ERN CONSENSUS REX BLOCK AT START OF LONG TERM WITH INCRSGLY STRONG UPSTREAM MIDLVL RIDGING FM SRN MS RVR VLY INTO CNTL GRTLKS...WITH MID LVL ANTICYCLONE REACHING CRESCENDO ACRS ERN/CTNL GRTLKS BY 00 UTC WED. LOW LEVEL THERMAL RIDGE TO ANCHOR FM SRN MO INTO WRN GRTLKS BY SUN AFTN AS WRN CONUS TROF SHARPENS COURTESY FUJIWHARA BTWN ALB/SASK WAVE AND STRONGLY TROP FOLDED ENERGY NOW ONTO WA/OR COAST. STRONG DOWNSTERAM RIDGE BLOCK TO HOLD ERLY/MIDWEEK CONVECTION WELL WEST OF CWA...FOCUSED IN HIR 1000-859MB THETA-E STREAM. SOME CONCERN FOR FRONTAL SYSTEM LAYING OUT E-W ACRS NRN GRTLKS DY6-7 TIMEFRAME AS IT BEGINS TO SAG SWD...POTNLY SPARKING SHRA/TSRA ACTIVITY. HOWEVER AS FURTHER UPSTREAM/INTERNATIONAL DATELINE SHORTWAVE PROGGED TO REDIG WRN TROF DEEPER AND FURTHER WEST BY END OF FCST PD...HAVE SOME RESERVATIONS ON FRONTS IMPACT WRT SENSIBLE WEATHER AS WARM MIDLVL CAPPING INVERSION SHOULD HAVE TIME TO REACH FULL MATURATION AND WITH BEST SFC FNTL CONVERGENCE AND MIDLVL COLD POOL VERY WELL COULD REMAIN ACRS CAN INTO NEW ENGLAND/LOWR GRTLKS FOR DY7...AND WL KEEP ENTIRE EXTND WARM/DRY FOR NOW AND AWAIT A MORE COHERENT PRECIP SIGNAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...ARNOTT LONG TERM...ARNOTT AVIATION...ARNOTT
Hazardous weather outlook, May 21, 3:20 AM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 AM EDT FRI MAY 21 2010 INZ003>009-012-014-016>018-025>027-033-034-LMZ043-046-MIZ077>081- OHZ001-002-004-005-015-016-024-025-220730- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD- JAY-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 320 AM EDT FRI MAY 21 2010 /220 AM CDT FRI MAY 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-020-022>024-032-220730- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-GRANT- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...MARION 320 AM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
In the hours before
Local storm report, May 21, 5:59 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HEAVY RAIN HUDSON 41.53N 85.08W
05/21/2010 M2.50 INCH STEUBEN IN TRAINED SPOTTER
2.5 INCHES OF RAIN FELL FROM 345PM TO 550PM
&&
EVENT NUMBER IWX1000552
SAWLocal storm report, May 21, 6:02 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD GEORGETOWN 41.23N 84.87W
05/21/2010 ALLEN IN TRAINED SPOTTER
WATER IN LOW LYING AREAS NEAR GEORGETOWN SQUARE RISING
VERY QUICKLY FROM HEAVY RAINFALL OVER PAST 30 MINUTES
&&
EVENT NUMBER IWX1000553
SAWSpecial weather statement, May 21, 7:41 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 741 PM EDT FRI MAY 21 2010 INZ009-018-OHZ004-015-220015- ALLEN IN-DE KALB IN-DEFIANCE OH-PAULDING OH- 741 PM EDT FRI MAY 21 2010 AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NEW HAVEN... WOODBURN... GRABILL... ZULU AND TILLMAN... HARLAN...CUBA AND GEORGETOWN... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA. LAT...LON 4137 8496 4127 8468 4094 8492 4102 8514 TIME...MOT...LOC 2340Z 205DEG 16KT 4104 8499
Local storm report, May 21, 8:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD BUTLER 41.43N 84.87W
05/21/2010 DEKALB IN TRAINED SPOTTER
MULTIPLE ROADS ARE FLOODED IN TOWN. WATER UP TO THE
BOTTOM OF CARS.
&&
EVENT NUMBER IWX1000554
SAWLocal storm report, May 21, 8:39 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLASH FLOOD BUTLER 41.43N 84.87W
05/21/2010 DEKALB IN EMERGENCY MNGR
HIGH WATER SIGNS POSTED AND MULTIPLE BASEMENTS FLOODED.
&&
EVENT NUMBER IWX1000555
SAWLocal storm report, May 21, 10:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HEAVY RAIN FORT WAYNE 41.08N 85.13W
05/21/2010 M2.11 INCH ALLEN IN COCORAHS
2.11 INCHES FELL OVER THE PAST 5 HOURS
&&
EVENT NUMBER IWX1000556
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:45 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, DeKalb, Huntington, Steuben, Wells | 4 hr |
| May 21, 10:05 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Steuben | 6 hr |
| May 21, 10:25 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 3 hr |
| May 22, 1:37 AM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 22, 4:15 AM EDT | River Flood Warning | IWX | Allen | 65 hr |
| May 22, 4:22 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 7 days |
| May 22, 5:47 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more | 6 hr |
| May 22, 11:55 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more | 6 hr |
| May 22, 12:35 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 34 hr |
| May 22, 1:09 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 45 hr |
| May 22, 1:09 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 5 hr |
| May 22, 4:55 PM EDT | Marine Dense Fog Advisory | IWX | 11 hr | |
| May 22, 5:31 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 17 hr |
| May 22, 6:09 PM EDT | Areal Flood Warning | IWX | DeKalb | 12 hr |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.